Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Oscillatory behavior of third order differential equations
HTML articles powered by AMS MathViewer

by Gary D. Jones PDF
Proc. Amer. Math. Soc. 43 (1974), 133-136 Request permission

Abstract:

It is shown that if $p(x) \leqq 0,q(x) > 0$ and if $y''’ + py’ + qy = 0$ has an oscillatory solution then every nonoscillatory solution is a constant multiple of one nonoscillatory solution.
References
  • Shair Ahmad and A. C. Lazer, On the oscillatory behavior of a class of linear third order differential equations, J. Math. Anal. Appl. 28 (1969), 681–689. MR 248394, DOI 10.1016/0022-247X(69)90021-3
  • Michal GreguΕ‘, Über einige Eigenschaften der LΓΆsungen der Differentialgleichung $y''’+2Ay’+(A’+b)y=0,$ $A\leq 0$, Czechoslovak Math. J. 11(86) (1961), 106–114 (German, with Russian summary). MR 131028
  • Maurice Hanan, Oscillation criteria for third-order linear differential equations, Pacific J. Math. 11 (1961), 919–944. MR 145160
  • Gary D. Jones, An asymptotic property of solutions of $y''’+py^{\prime } +qy=0$, Pacific J. Math. 47 (1973), 135–138. MR 326065
  • Gary D. Jones, Oscillation properties of third order differential equations, Rocky Mountain J. Math. 3 (1973), 507–513. MR 355193, DOI 10.1216/RMJ-1973-3-3-507
  • A. C. Lazer, The behavior of solutions of the differential equation $y''’+p(x)y^{\prime } +q(x)y=0$, Pacific J. Math. 17 (1966), 435–466. MR 193332
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10
  • Retrieve articles in all journals with MSC: 34C10
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 43 (1974), 133-136
  • MSC: Primary 34C10
  • DOI: https://doi.org/10.1090/S0002-9939-1974-0333341-1
  • MathSciNet review: 0333341